Wisconsin, 2021

Hail and Damaging Winds in Wisconsin, September 7, 2021

September 7, 2021 · NWS GRB · 42 events in 10 counties and zones

Showers and thunderstorms developed ahead of a strong cold front during the morning hours across east-central Wisconsin. 5) fell over the Fox Valley region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
42

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Showers and thunderstorms developed ahead of a strong cold front during the morning hours across east-central Wisconsin. Very large hail up to grapefruit size (4.5) fell over the Fox Valley region. The grapefruit size hail from Outagamie County was the largest on record for that county and tied for the third largest ever recorded in the state of Wisconsin.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Sep 7, 5:12 AM CST, 4 minutes earlier.

Area forecast discussion, Sep 7, 5:12 AM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
612 AM CDT Tue Sep 7 2021

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Wednesday
Issued at 343 AM CDT Tue Sep 7 2021

Strong warm advection and convergence at 850mb will continue to produce
elevated thunderstorms across northern Wisconsin this morning. Wind
gusts to 40 mph and half inch hail looks likely with a few storms.

Scattered thunderstorms are also possible across central and east central
Wisconsin, and an isolated severe storms is not out of the question
in the Fox Valley and lakeshore counties during the early afternoon
if surface based storms form ahead of the cold front. The front
will exit the area in the afternoon with clearing over all but the
Northwoods area. Highs today will be about five degrees above
normal in the east and near normal elsewhere.

Cyclonic upper flow and cool air flowing across Lake Superior will likely
keep clouds across northcentral Wisconsin tonight and Wednesday, with
scattered showers or sprinkles possible. Scattered showers and afternoon
thunderstorms are possible Wednesday as a jet streak moves across northeast
Wisconsin while another moves across eastern Minnesota. Lows tonight
and highs Wednesday should be close to normal.

.LONG TERM...Wednesday Night Through Monday
Issued at 343 AM CDT Tue Sep 7 2021

The 500mb ridge across the western United States will flatten out
by the upcoming weekend, resulting in temperatures trending above
normal Friday and Saturday before returning closer to normal late
in the weekend.

Cool cyclonic flow aloft will bring clouds and a chance of showers
Wednesday evening. Highest chances will be across the north with
some lake enhancement off Lake Superior. The showers should come
to an end during the evening with clouds on the decrease during
the late evening and overnight. On Thursday, dry conditions are
expected. The only exception will be across far northeast
Wisconsin where an isolated shower may pop up towards Iron
Mountain. A few of these showers may make it onto the Bay of Green
Bay into northern Door County. Highs on Thursday will be in the
upper 60s to middle 70s. High pressure is expected across the
region Thursday night, then east of the area on Friday with
readings a few degrees warmer than Thursday.

On Friday night, a warm front will lift northward across the area,
bringing a chance of showers to the area. A cold front will move
across the area on Saturday which may trigger a few showers and
thunderstorms. Saturday will probably be the warmest day during
the period with highs around 80 across east-central and northeast
Wisconsin. High temperatures on Sunday will be some 5 to 7
degrees cooler than Saturday. Otherwise, the next system will
bring back chances of rain for Monday.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 612 AM CDT Tue Sep 7 2021

Scattered showers and thunderstorms are possible through midday
or early afternoon as a cold front moves across the area. IFR
conditions will accompany the thunderstorms, with mostly VFR
conditions otherwise. WInd gusts to 40 knots are possible with a
few of the storms.

Some clearing is expected during the late afternoon and evening
after the front goes by. MVFR ceilings are possible late tonight
through Wednesday north of a RHI to IMT line due to cool air
flowing over Lake Superior. Mostly VFR conditions are likely
Wednesday, though scattered showers and thunderstorms are possible
as upper level disturbances move by to the north and west.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......Eckberg
AVIATION.......RDM
Hazardous weather outlook, Sep 7, 1:57 AM CST, 3 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
257 AM CDT Tue Sep 7 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-080800-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
257 AM CDT Tue Sep 7 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Scattered thunderstorms are expected today. There is a marginal
risk of severe storms in the Fox Valley and lakeshore. Strong
winds and hail are the main threats.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered thunderstorms are possible Wednesday afternoon. They are
not expected to be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will probably not be needed, but spotters are
asked to report winds over 40 mph and hail over half inch.

LMZ521-522-541>543-080800-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
257 AM CDT Tue Sep 7 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Gusty winds and large waves will make for hazardous conditions
for small craft through tonight. Scattered thunderstorms could
also pose a hazard today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The gusty northwest winds will diminish and waves will subside
Wednesday morning.

RDM/Eckberg

In the hours before

Special weather statement, Sep 7, 1:16 AM CST, 4 hours before
Special Weather Statement
National Weather Service Green Bay WI
216 AM CDT Tue Sep 7 2021

WIZ005-070845-
Vilas WI-
216 AM CDT Tue Sep 7 2021

...Strong thunderstorms will impact portions of Vilas County through
345 AM CDT...

At 216 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles north of Wakefield to near Gile to 6
miles northeast of Clam Lake to Hayward. Movement was east at 50 mph.

HAZARD...Winds to around 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Winchester, Rice Creek Natural Area, Border Lakes Natural Area,
  Boulder Junction, Johnson Lake Barrens Natural Area and Lac Du
  Flambeau.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4613 8907 4590 8950 4591 9004 4598 9004
      4598 8993 4630 8993
TIME...MOT...LOC 0715Z 277DEG 42KT 4672 8990 4643 9032 4624 9084 4603
9146

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Eckberg
Special weather statement, Sep 7, 2:08 AM CST, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Green Bay WI
308 AM CDT Tue Sep 7 2021

WIZ005-070945-
Vilas WI-
308 AM CDT Tue Sep 7 2021

...Strong thunderstorms will impact portions of Vilas County through
445 AM CDT...

At 307 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Paulding to 8 miles southeast
of Mercer to 7 miles southwest of Turtle Flambeau Flowage. Movement
was east at 45 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Border Lakes Natural Area around 315 AM CDT.
  Johnson Lake Barrens Natural Area around 320 AM CDT.
  Boulder Junction around 325 AM CDT.
  Lac Du Flambeau around 330 AM CDT.

Other locations impacted by these storms include Sayner, Land O
Lakes, Nixon Lake Natural Area, Lac Vieux Desert, Upper Buckatabon
Springs Natural Area, High Lake Natural Area, Arbor Vitae, Van Vliet
Hemlocks Natural Area, Trout Lake and Star Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4613 8907 4590 8950 4591 9004 4598 9004
      4598 8993 4630 8993
TIME...MOT...LOC 0807Z 276DEG 40KT 4666 8900 4638 8935 4619 8971 4609
8992 4598 9026 4586 9064

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Eckberg
Special weather statement, Sep 7, 2:38 AM CST, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Green Bay WI
338 AM CDT Tue Sep 7 2021

WIZ005-010>012-070945-
Vilas WI-Florence WI-Oneida WI-Forest WI-
338 AM CDT Tue Sep 7 2021

...Strong thunderstorms will impact portions of northwestern Forest,
Vilas, northwestern Florence and Oneida Counties through 445 AM
CDT...

At 338 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southeast of Watersmeet to 6 miles
west of Phelps to near Rainbow Flowage to near Prentice. Movement was
east at 45 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Phelps around 345 AM CDT.
  Kentuck Lake Campground around 355 AM CDT.
  Eagle River around 400 AM CDT.
  Tipler and Wisconsin Slough Natural Area around 415 AM CDT.
  Woodboro and Headwaters Wilderness around 420 AM CDT.

Other locations impacted by these storms include Gagen, Luna-White
Deer Campground, Sayner, Popple River Headwaters Natural Area,
Bastile Lake Natural Area, Anvil Lake Campground, Lower Tomahawk
River Natural Area, Harshaw, Hazelhurst and Upper Buckatabon Springs
Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4614 8909 4602 8882 4601 8868 4599 8867
      4602 8853 4598 8842 4556 8902 4556 9004
      4557 9004 4597 9005 4598 8993 4630 8993
TIME...MOT...LOC 0838Z 286DEG 41KT 4619 8894 4606 8922 4591 8962 4562
9026

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Eckberg
Special weather statement, Sep 7, 3:22 AM CST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Green Bay WI
422 AM CDT Tue Sep 7 2021

WIZ010>013-018-019-021-030-071000-
Langlade WI-Florence WI-Northern Oconto County WI-Marathon WI-
Oneida WI-Forest WI-Northern Marinette County WI-Lincoln WI-
422 AM CDT Tue Sep 7 2021

...Strong thunderstorms will impact portions of Forest, Lincoln,
Florence, northeastern Marathon, northern Marinette, southeastern
Oneida, northern Oconto and Langlade Counties through 500 AM CDT...

At 420 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alvin to Hiles to 10 miles west of
Crandon to 8 miles south of Rib Lake. Movement was southeast at 40
mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Tipler and Popple River around 435 AM CDT.
  Crandon around 440 AM CDT.
  Woodlawn around 445 AM CDT.
  Council Grounds State Park around 450 AM CDT.
  Fern around 455 AM CDT.
  Wausau, Rib Mountain and Carter around 500 AM CDT.

Other locations impacted by these storms include Gagen, Popple River
Headwaters Natural Area, Ackley Wildlife Area, Bastile Lake Natural
Area, Kelly Lynn Bog Natural Area, Polar, Otter Springs Recreation
Area, Choate, Bavaria and Aurora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4512 9005 4528 9005 4559 8921 4592 8892
      4601 8867 4598 8864 4602 8853 4596 8833
      4595 8819 4592 8810 4587 8807 4582 8814
      4578 8809 4579 8799 4576 8796 4574 8786
      4566 8810 4533 8839 4488 8960 4512 9017
TIME...MOT...LOC 0920Z 294DEG 35KT 4629 8776 4590 8885 4558 8914 4519
9016

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

RDM
Special weather statement, Sep 7, 4:23 AM CST, 53 minutes before
Special Weather Statement
National Weather Service Green Bay WI
523 AM CDT Tue Sep 7 2021

WIZ013-020>022-031-073-074-071115-
Southern Oconto County WI-Southern Marinette County WI-Shawano WI-
Northern Oconto County WI-Door WI-Menominee WI-
Northern Marinette County WI-
523 AM CDT Tue Sep 7 2021

...Strong thunderstorms will impact portions of southern Marinette,
northern Door, Menominee, Oconto and eastern Shawano Counties through
615 AM CDT...

At 522 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Escanaba to near Wausaukee to 10 miles
west of Neopit. Movement was east at 45 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Wausaukee around 530 AM CDT.
  Keshena around 550 AM CDT.
  Menominee around 555 AM CDT.
  Legend Lake around 600 AM CDT.
  Gillett around 610 AM CDT.
  Ephraim and Egg Harbor around 615 AM CDT.

Other locations impacted by these storms include College Of Menominee
Nation, Cullen, Underhill, Breed, Peninsula State Park, Middle Inlet,
Rock Island State Park, Hayes, High Falls Reservoir and Hickory
Corners.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4521 8691 4510 8713 4501 8740 4512 8737
      4517 8744 4512 8753 4495 8758 4474 8824
      4497 8908 4544 8786 4544 8785 4535 8789
      4511 8760 4524 8735 4526 8717 4541 8698
      4542 8681 4541 8680
TIME...MOT...LOC 1022Z 291DEG 39KT 4579 8714 4535 8799 4498 8904

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

RDM
Special weather statement, Sep 7, 5:09 AM CST, 7 minutes before
Special Weather Statement
National Weather Service Green Bay WI
609 AM CDT Tue Sep 7 2021

WIZ021-022-073-074-071200-
Southern Oconto County WI-Southern Marinette County WI-
Northern Oconto County WI-Door WI-
609 AM CDT Tue Sep 7 2021

...Strong thunderstorms will impact portions of southern Marinette,
Door and central Oconto Counties through 700 AM CDT...

At 609 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles southeast of Escanaba to near Ephraim
to near Breed in Oconto County. Movement was east at 45 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Marinette, Sturgeon Bay, Menominee, Crivitz, Jacksonport, Pound,
Ephraim, Egg Harbor, Newport State Park and Whitefish Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4516 8697 4510 8695 4501 8710 4480 8722
      4502 8849 4539 8770 4539 8769 4534 8765
      4517 8774 4511 8766 4512 8754 4506 8752
      4488 8763 4494 8745 4506 8737 4522 8741
      4522 8721 4541 8698 4542 8681
TIME...MOT...LOC 1107Z 280DEG 40KT 4555 8692 4521 8719 4491 8791

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Eckberg

The radar

The Green Bay radar (KGRB), 101 km away, was scanning. The volume nearest the first event began at 11:16 UTC.

Open the radar archive at this moment

Event by event

40 hail, 2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Door

When
September 7, 5:16 AM CST
Where
Door County, 2.01 mi NE of Fish Creek
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
45.150, -87.220

Thunderstorm winds downed trees in Peninsula State Park. The time of this event is an estimate based on radar data.

Thunderstorm Wind, Door

When
September 7, 5:32 AM CST
Where
Door County, Jacksonport
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.980, -87.180

Thunderstorm winds downed trees and power lines around and north of Jacksonport. The time of this event is an estimate based on radar data.

Hail, Oconto

When
September 7, 7:10 AM CST to 7:11 AM CST
Where
Oconto County, 0.49 mi E of Abrams
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
44.780, -88.060

Penny size hail fell in Abrams.

Hail, Waupaca

When
September 7, 7:25 AM CST to 7:26 AM CST
Where
Waupaca County, 0.99 mi W of New London
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.380, -88.770

Quarter size hail fell near New London.

Hail, Waupaca

When
September 7, 7:28 AM CST to 7:29 AM CST
Where
Waupaca County, New London
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
44.380, -88.750

Penny size hail fell in New London.

Hail, Outagamie

When
September 7, 7:38 AM CST to 7:39 AM CST
Where
Outagamie County, 0.85 mi NE of Stephensville
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
44.380, -88.570

Quarter size hail fell near Stephensville.

Hail, Waupaca

When
September 7, 7:39 AM CST to 7:40 AM CST
Where
Waupaca County, New London
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
44.380, -88.750

Golf ball size hail fell in New London.

Hail, Outagamie

When
September 7, 7:45 AM CST to 7:46 AM CST
Where
Outagamie County, 0.85 mi SE of Mackville
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
44.340, -88.410

Golf ball size hail fell in Mackville.

Hail, Outagamie

When
September 7, 7:45 AM CST to 7:46 AM CST
Where
Outagamie County, 3.4 mi NE of Greenville
Measured
4.1 in hail
Reported by
Trained Spotter
Coordinates
44.340, -88.490

Softball size hail fell west of Mackville. The time of this event is an estimate based on radar data.

Hail, Outagamie

When
September 7, 7:46 AM CST to 7:47 AM CST
Where
Outagamie County, 2.55 mi SE of Mackville
Measured
3 in hail
Reported by
Public
Coordinates
44.320, -88.390

Hail the size of a large apple fell at the Fox Valley Lutheran High School. The time of this event is an estimate based on radar data.

Hail, Outagamie

When
September 7, 7:47 AM CST to 7:48 AM CST
Where
Outagamie County, 0.85 mi NW of Little Chute
Measured
3.75 in hail
Reported by
Public
Coordinates
44.290, -88.280

Hail of 3.75 inches fell near Kaukauna. The time of this event is an estimate based on radar data.

Hail, Outagamie

When
September 7, 7:47 AM CST to 7:48 AM CST
Where
Outagamie County, 2.57 mi WSW of Applecreek
Measured
3 in hail
Reported by
Trained Spotter
Coordinates
44.320, -88.380

Hail the size of a large apple fell north northeast of Appleton. The time of this event is an estimate based on radar data.

Hail, Outagamie

When
September 7, 7:47 AM CST to 7:48 AM CST
Where
Outagamie County, 1.98 mi W of Applecreek
Measured
4.5 in hail
Reported by
Social Media
Coordinates
44.330, -88.370

Grapefruit size hail fell north northeast of Appleton near Apple Creek. This is the largest hail measured in Outagamie County and ties for the third largest hail in Wisconsin history. The time of this event is an estimate based on radar data.

Hail, Outagamie

When
September 7, 7:47 AM CST to 7:48 AM CST
Where
Outagamie County, Hortonville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.330, -88.630

Quarter size hail fell in Hortonville. The time of this event is an estimate based on radar data.

Hail, Outagamie

When
September 7, 7:48 AM CST to 7:49 AM CST
Where
Outagamie County, 2.41 mi NW of Applecreek
Measured
2.75 in hail
Reported by
Public
Coordinates
44.350, -88.370

Baseball size hail fell east northeast of Mackville. The hail broke a home window. The time of this event is an estimate based on radar data.

Hail, Outagamie

When
September 7, 7:50 AM CST to 7:51 AM CST
Where
Outagamie County, 2.81 mi S of Mackville
Measured
2.5 in hail
Reported by
Law Enforcement
Coordinates
44.310, -88.410

Tennis ball size hail fell between Appleton and Mackville. The time of this event is an estimate based on radar data.

Hail, Outagamie

When
September 7, 7:50 AM CST to 7:51 AM CST
Where
Outagamie County, 0.85 mi SE of Twelve Corners
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
44.390, -88.420

Quarter size hail fell south southeast of Black Creek. The time of this event is an estimate based on radar data.

Hail, Outagamie

When
September 7, 7:53 AM CST to 7:55 AM CST
Where
Outagamie County, 1.98 mi W of Hortonville
Measured
2 in hail
Reported by
Amateur Radio
Coordinates
44.330, -88.670

Lime size hail fell on highway T and TT southeast of New London. The time of this event is an estimate based on radar data.

Hail, Outagamie

When
September 7, 7:55 AM CST to 7:56 AM CST
Where
Outagamie County, Freedom
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
44.380, -88.280

Baseball size hail fell in Freedom. The time of this event is an estimate based on radar data.

Hail, Brown

When
September 7, 7:57 AM CST to 7:58 AM CST
Where
Brown County, Wrightstown
Measured
2 in hail
Reported by
Public
Coordinates
44.330, -88.170

Lime size hail fell in Wrightstown. The time of this event is an estimate based on radar data.

Hail, Brown

When
September 7, 7:59 AM CST to 8:00 AM CST
Where
Brown County, Wrightstown
Measured
2.5 in hail
Reported by
CoCoRaHS
Coordinates
44.330, -88.170

Tennis ball size hail fell in Wrightstown. The time of this event is an estimate based on radar data.

Hail, Brown

When
September 7, 8:02 AM CST to 8:03 AM CST
Where
Brown County, 1.21 mi SE of Little Rapids
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
44.370, -88.110

Ping pong size hail fell near Little Rapids. The time of this event is an estimate based on radar data.

Hail, Brown

When
September 7, 8:04 AM CST to 8:05 AM CST
Where
Brown County, 0.49 mi E of Greenleaf
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
44.320, -88.090

Ping pong size hail fell just north of Greenleaf. The time of this event is an estimate based on radar data.

Hail, Outagamie

When
September 7, 8:06 AM CST to 8:07 AM CST
Where
Outagamie County, 0.69 mi S of Appleton
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
44.260, -88.400

Quarter size hail fell just north of Appleton. The time of this event is an estimate based on radar data.

Hail, Outagamie

When
September 7, 8:10 AM CST to 8:11 AM CST
Where
Outagamie County, 1.38 mi N of Appleton
Measured
2 in hail
Reported by
Amateur Radio
Coordinates
44.290, -88.400

Lime size hail fell north of Appleton. The time of this event is an estimate based on radar data.

Hail, Outagamie

When
September 7, 8:10 AM CST to 8:11 AM CST
Where
Outagamie County, 0.99 mi W of Applecreek
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.330, -88.350

Quarter size hail fell northeast of Appleton at JJ and French Road. The time of this event is an estimate based on radar data.

Hail, Outagamie

When
September 7, 8:12 AM CST to 8:13 AM CST
Where
Outagamie County, 1.38 mi N of Appleton
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
44.290, -88.400

Ping pong size hail fell north of Appleton. The time of this event is an estimate based on radar data.

Hail, Outagamie

When
September 7, 8:13 AM CST to 8:14 AM CST
Where
Outagamie County, 1.98 mi E of Applecreek
Measured
4 in hail
Reported by
Public
Coordinates
44.330, -88.290

Softball size hail fell north northeast of Kimberly. The time of this event is an estimate based on radar data.

Hail, Outagamie

When
September 7, 8:18 AM CST to 8:19 AM CST
Where
Outagamie County, Little Chute
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.280, -88.270

Quarter size hail fell in Kaukauna. The time of this event is an estimate based on radar data.

Hail, Outagamie

When
September 7, 8:18 AM CST to 8:19 AM CST
Where
Outagamie County, 0.85 mi SE of Kaukauna
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
44.260, -88.260

Half dollar size hail fell in Kaukauna. The time of this event is an estimate based on radar data.

Hail, Waushara

When
September 7, 8:20 AM CST to 8:21 AM CST
Where
Waushara County, 1.47 mi NNW of Berlin
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.990, -88.940

Quarter size hail fell just north of Berlin. The time of this event is an estimate based on radar data.

Hail, Brown

When
September 7, 8:20 AM CST to 8:21 AM CST
Where
Brown County, 0.49 mi E of Wrightstown
Measured
0.75 in hail
Reported by
CoCoRaHS
Coordinates
44.330, -88.160

Penny size hail fell in Wrightstown. The time of this event is an estimate based on radar data.

Hail, Kewaunee

When
September 7, 8:27 AM CST to 8:28 AM CST
Where
Kewaunee County, 0.85 mi NE of Tisch Mills
Measured
1.75 in hail
Reported by
Public
Coordinates
44.340, -87.610

Golf ball size hail fell northwest of Two Creeks. The time of this event is an estimate based on radar data.

Hail, Manitowoc

When
September 7, 8:32 AM CST to 8:33 AM CST
Where
Manitowoc County, 0.69 mi S of Maribel
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
44.260, -87.800

Half dollar size hail fell in Maribel. The time of this event is an estimate based on radar data.

Hail, Brown

When
September 7, 8:37 AM CST to 8:38 AM CST
Where
Brown County, 2.03 mi NE of Wayside
Measured
1.25 in hail
Reported by
Public
Coordinates
44.270, -87.920

Half dollar size hail fell north northeast of Wayside. The time of this event is an estimate based on radar data.

Hail, Winnebago

When
September 7, 8:39 AM CST to 8:40 AM CST
Where
Winnebago County, (Osh)wittman Fld Osh
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.980, -88.550

Quarter size hail fell at Wittman Regional airport.

Hail, Calumet

When
September 7, 8:49 AM CST to 8:50 AM CST
Where
Calumet County, Stockbridge
Measured
1 in hail
Reported by
Public
Coordinates
44.070, -88.300

Quarter size hail fell near Stockbridge. The time of this event is an estimate based on radar data.

Hail, Winnebago

When
September 7, 8:58 AM CST to 8:59 AM CST
Where
Winnebago County, 5.27 mi SE of (Osh)wittman Fld Osh
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.930, -88.470

Penny size hail fell southeast of Oshkosh. The time of this event is an estimate based on radar data.

Hail, Calumet

When
September 7, 9:04 AM CST to 9:05 AM CST
Where
Calumet County, 0.85 mi SW of Chilton
Measured
1.25 in hail
Reported by
Public
Coordinates
44.020, -88.180

Half dollar size hail fell at Chilton High School. The time of this event is an estimate based on radar data.

Hail, Calumet

When
September 7, 9:15 AM CST to 9:16 AM CST
Where
Calumet County, 0.5 mi E of Chilton
Measured
1 in hail
Reported by
Public
Coordinates
44.030, -88.160

Quarter size hail fell in Chilton. The time of this event is an estimate based on radar data.

Hail, Manitowoc

When
September 7, 9:25 AM CST to 9:26 AM CST
Where
Manitowoc County, 2.03 mi NW of Northeim
Measured
1 in hail
Reported by
Public
Coordinates
44.020, -87.730

Quarter size hail fell east southeast of Valders. The time of this event is an estimate based on radar data.

Hail, Manitowoc

When
September 7, 9:48 AM CST to 9:49 AM CST
Where
Manitowoc County, 1.47 mi SSW of Hika
Measured
1.25 in hail
Reported by
Social Media
Coordinates
43.900, -87.740

Half dollar size hail fell near Cleveland. The time of this event is an estimate based on radar data.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2021Every state in 2021This day in weather historyWarnings in Wisconsin, September 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 973324, 973323, 973277, 973278, 973279, 973280, 973281, 973282, 973283, 973284, 973285, 973286, 973287, 973289, 973305, 973288, 973290, 973306, 973304, 973297, 973291, 973300, 973292, 973301, 973303, 973307, 973308, 973296, 973293, 973295, 973294, 973310, 973302, 973309, 973298, 973299, 973316, 973311, 973312, 973313, and more.